Smooth normalization of a vector field near a semistable limit cycle
Annales de l'Institut Fourier, Volume 43 (1993) no. 3, pp. 893-903.

We establish a polynomial normal form for a vector field having a limit cycle of multiplicity 2. The smooth classification problem for such fields is closely related to the problem of classification of germs Δ:( 1 ,0)( 1 ,0), Δ(x)=x+cx 2 +, solved by F. Takens in 1973. Such germs appear as the germs of Poincaré return maps for semistable cycles, and a smooth conjugacy between any two such germs may be extended to a smooth orbital equivalence between the original fields.

If one deals with smooth conjugacy of flows rather than with the orbital equivalence of the corresponding fields, then two additional real parameters appear. One of them is the period of the cycle, while the second parameter keeps track of the asymmetry of the angular velocity, resulting in a difference between periods of two hyperbolic cycles appearing after perturbation of the given field.

Nous montrons qu’un champ de vecteurs différentiable admet une forme normale polynomiale intégrable autour d’un cycle limite de multiplicité deux. Cette forme dépend de trois paramètres : l’invariant formel de monodromie, la période du cycle et un troisième invariant qui mesure l’asymétrie des périodes des cycles apparaissent dans la bifurcation générique de ce cycle double.

@article{AIF_1993__43_3_893_0,
     author = {Yakovenko, Sergey Yu.},
     title = {Smooth normalization of a vector field near a semistable limit cycle},
     journal = {Annales de l'Institut Fourier},
     pages = {893--903},
     publisher = {Imprimerie Louis-Jean},
     address = {Gap},
     volume = {43},
     number = {3},
     year = {1993},
     doi = {10.5802/aif.1360},
     zbl = {0783.58071},
     mrnumber = {95a:58113},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.1360/}
}
TY  - JOUR
TI  - Smooth normalization of a vector field near a semistable limit cycle
JO  - Annales de l'Institut Fourier
PY  - 1993
DA  - 1993///
SP  - 893
EP  - 903
VL  - 43
IS  - 3
PB  - Imprimerie Louis-Jean
PP  - Gap
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.1360/
UR  - https://zbmath.org/?q=an%3A0783.58071
UR  - https://www.ams.org/mathscinet-getitem?mr=95a:58113
UR  - https://doi.org/10.5802/aif.1360
DO  - 10.5802/aif.1360
LA  - en
ID  - AIF_1993__43_3_893_0
ER  - 
%0 Journal Article
%T Smooth normalization of a vector field near a semistable limit cycle
%J Annales de l'Institut Fourier
%D 1993
%P 893-903
%V 43
%N 3
%I Imprimerie Louis-Jean
%C Gap
%U https://doi.org/10.5802/aif.1360
%R 10.5802/aif.1360
%G en
%F AIF_1993__43_3_893_0
Yakovenko, Sergey Yu. Smooth normalization of a vector field near a semistable limit cycle. Annales de l'Institut Fourier, Volume 43 (1993) no. 3, pp. 893-903. doi : 10.5802/aif.1360. https://aif.centre-mersenne.org/articles/10.5802/aif.1360/

[AVG] V.I. Arnold, A.N. Varchenko and S.M. Gussein-Zade, Singularities of differentiable maps. I. Classification of critical points, caustics and wavefronts, Monographs in Mathematics, vol 82, Birkhäuser Boston Inc., Boston MA, 1985. | Zbl

[B] G. Belitskiĭ, Equivalence and normal forms of germs of smooth mappings, Russian Mathematical Surveys, 33-1 (1978). | MR | Zbl

[IY1] Yu.S. Ilyashenko, S.Yu. Yakovenko, Finite-differentiable normal forms for local families of diffeomorphisms and vector fields, Russian Math. Surveys, 46-1 (1991), 1-43. | Zbl

[IY2] Yu.S. Ilyashenko, S.Yu. Yakovenko, Nonlinear Stokes phenomena in smooth classification problems, Nonlinear Stokes phenomena (Yu. S. Ilyashenko, ed.), Advances in Soviet Mathematics, AMS Publ., Providence RI, 14 (1993), 235-287. | Zbl

[T] F. Takens, Normal forms for certain singularities of vector fields, Ann. Inst. Fourier, Grenoble, 23-2 (1973), 163-195. | Numdam | MR | Zbl

[M] J.N. Mather, Stability of C∞-mappings, III, Publ. Math. IHES, 35 (1968), 279-308. | Numdam | Zbl

Cited by Sources: